Ohio, 2006

Hail in Ohio, July 31, 2006

July 31, 2006 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 31, 2:25 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 31, 2:25 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
325 PM EDT MON JUL 31 2006

.SHORT TERM(TONIGHT THROUGH WEDNESDAY)...
UPPER RDG ACRS OHIO VALLEY REMAINS IN PLACE THRU TUESDAY AND THEN
BEGINS TO FLATTEN SLIGHTLY ON WEDNESDAY.  FOR TONIGHT WILL INCLUDE A
CHC/SLIGHT CHC OF TSTMS.  CAPES VERY HIGH WITH MOST UNSTABLE CAPES
REACHING 5000G/KG ACRS MUCH OF THE AREA...HWVR AREA IS CAPPED.  A
FEW TSTM HAVE DVLPD ACRS THE ERN COUNTIES AND HAVE DRIFTED EAST OF
THE AREA EARLIER THIS AFTERNOON AND THIS SHOULD CONTINUE INTO THE
EVG HOURS.  CU FIELD VERY SUPRESSED ACRS THE NW WITH CAP STRONGEST
THERE.  TUESDAY NAM/GFS BOOST 850MB TEMPS A DEGREE OR TWO.  SIMILAR
CONDS TO TDA SO WL INCLUDE ISOLATED TSTMS.  AM VERY CONSERNED ABOUT
HEAT INDEXES ON TUESDAY.  FCST TEMPS A FEW DEGREES WARMER TUESDAY.
HAVE COORD WITH SURROUNDING OFFICES AND THE FEELING IS THAT DEWPTS
MAY BE A FEW DEGREES LOWER GVN A DEEPER MIXING LAYER WHICH WOULD
YEILD LOWER HEAT INDEX VALUES. FOR NOW WILL CONTINUE WITH HEAT
ADVSRY.  TUESDAY NIGHT AGAIN SHOULD BE MUGGY.  WILL CONTINUE DRY.
FOR WEDNESDAY WITH UPPR RDG FLATTENING WE COULD SEE A BUT MORE CU
WHICH WOULD HAVE TO POTENTIAL TO HOLD TEMPS BACK A FEW DEGREES.
AGAIN HAVE COORD WITH SURROUNDING OFFICES AND ATTM WL NOT EXTEND
HEAT ADVISORY INTO WED ALTHOUGH SEE THIS AS HIGH PERCENTAGE EVENT AS
TEMPS AGAIN WILL BE IN THE LOWER 90S.  WILL ALSO INCLUDE A SLIGHT
CHC FOR TSTMS IN GRIDS.

&&

.LONG TERM(WED NIGHT-MONDAY)...
DIFFERENCES IN GFS...CANADIAN AND ECMWF SO WL NOT SWING FOR THE
FENCE HERE.  BEST CHC FOR TSTMS WILL COME LATE WED NIGHT INTO
THURSDAY AS A CDFNT DROPS ACROSS THE REGION. FOR NOW WILL COVER THIS
WITH CHC POPS. REMAINED CLOSE TO HPC GUIDANCE FOR THE RMNDR OF THE
FCST.  THERE IS A QUESTION OF TIMING AND SPEED WITH THE FRONT AND
THEREFORE HELD ONTO A CHC/SLGHT CHC THRU FRIDAY NIGHT BUT XPC MOSTLY
DRY CONDS THRU THE WEEKEND.  CDFNT WILL BRING AN END TO THE CURRENT
HEAT WAVE WITH TEMPS THURSDAY THRU MONDAY CLOSER TO NORMAL.

&&

.AVIATION(18Z-18Z)...
HAZE WILL STICK AROUND REST OF TODAY INTO TONIGHT AND INTO TUE AS
HIGH MOISTURE WILL STAY IN PLACE.  ENERGY AND INSTABILITY DEFINITELY
GREAT ENOUGH FOR TS...BUT AREA LACKING A MAIN TRIGGER MECHANISM WITH
UPPER RIDGE NOW INFLUENCING THE AREA.  ONLY FORCING AROUND WOULD BE
FROM LEFTOVER BOUNDARIES ACROSS EASTERN OH/NW PA FROM TSRA EARLIER
THIS MORNING.  A FEW SHRA/TS HAVE DEVELOPED NEAR YNG.  HAVE INCLUDED
CB IN THE YNG CLOUD GROUP AS STILL CHC FOR A TS WOULD BE RELATIVELY
LOW.  ELSEWHERE FROM A CLE TO MFD AND EAST LINE PRECIP WOULD BE
ISOLATED.  AREA SHOULD BE SUFFICIENTLY CAPPED TUE.  HZ COULD BRING
SOME PLACES DOWN TO IFR VIS OVERNIGHT...OTHERWISE MVFR.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HEAT ADV THRU TUE.
.PA...HEAT ADV THRU TUE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...OUDEMAN
Hazardous weather outlook, Jul 31, 5:35 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EDT MON JUL 31 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
635 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG RIDGE OF HIGH PRESSURE WILL CAUSE A VERY HOT AND MUGGY
DAY TODAY. TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S. THESE
TEMPERATURES COMBINED WITH THE HIGH RELATIVE HUMIDITY LEVELS WILL
CAUSE HEAT INDEX READINGS TO RISE TO 100 TO 104 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX READINGS OF UP TO 105 CAN BE EXPECTED ON TUESDAY AND
AGAIN ON WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE LATE
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-011200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
635 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MRD

The radar

The Cleveland radar (KCLE), 47 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Summit

When
July 31, 4:02 PM EST
Where
Summit County, Akron
Measured
1 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.083, -81.500

Hail ranging between quarter and nickel size was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526403.